Claesson, Anders and Jelínek, Vít and Steingrimsson, Einar (2012) Upper bounds for the Stanley–Wilf limit of 1324 and other layered patterns. Journal of Combinatorial Theory Series A, 119 (8). pp. 1680-1691. ISSN 0097-3165Full text not available in this repository. (Request a copy from the Strathclyde author)
We prove that the Stanley-Wilf limit of any layered permutation pattern of length l is at most 4l(2), and that the Stanley-Wilf limit of the pattern 1324 is at most 16. These bounds follow from a more general result showing that a permutation avoiding a pattern of a special form is a merge of two permutations, each of which avoids a smaller pattern. We also conjecture that, for any k >= 0, the set of 1324-avoiding permutations with k inversions contains at least as many permutations of length n + 1 as those of length n. We show that if this is true then the Stanley-Wilf limit for 1324 is at most e(pi root 2/3) similar or equal to 13.001954.
|Keywords:||upper bounds , stanley-wilf limit , layered patterns, pattern avoidance, layered permutations , Electronic computers. Computer science, Discrete Mathematics and Combinatorics, Computational Theory and Mathematics, Theoretical Computer Science|
|Subjects:||Science > Mathematics > Electronic computers. Computer science|
|Department:||Faculty of Science > Computer and Information Sciences|
|Depositing user:||Pure Administrator|
|Date Deposited:||19 Nov 2012 14:20|
|Last modified:||27 May 2016 04:08|